always tensed

Jeff Browndyke cogito at premier.net
Wed Mar 20 22:45:28 EST 1996


On Mon, 18 Mar 1996 15:48:34 GMT, James Ferguson
<ferguson at oci.utoronto.ca> wrote:

>>  What if Per Lundberg is suffering
>> akathesic side-effects from psychopharmacological intervention?
>
>Could someone describe these side-effects?
>Is this the same as Paxil withdrawal?
>
>Thanks.

Akathesia is typically described by my clients as wanting to "crawl
out of their bodies."  They go on to complain that this is the most
uncomfortable feeling they have ever experienced...almost an "inner
need for movement or repetitive stimulation."  
Behaviorally, individuals with akathesia may present as figity or
hyperactive.  
This side-effect, in my opinion, is the single most important factor
in certain psychopharmacological intervention non-compliance
(particularly, neuroleptic intervention).

Jeff

 
----------------------------------------------------------------------
Jeffrey N. Browndyke			
Louisiana State University	Email: cogito at premier.net	
Department of Psychology	Fax: (504) 388-4125
236 Audubon Hall		URL: http://www.premier.net/~cogito	
Baton Rouge, LA. 70803

Neuropsychology Central - http://www.premier.net/~cogito/neuropsy.html
----------------------------------------------------------------------




More information about the Neur-sci mailing list